MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The abbott field service representative (fsr) was injured when installing a cell-dyn ruby analyzer.The fsr was assisting the movers with putting lifting handles on both sides of the analyzer while it was sitting on a pallet.The fsr was slightly lifting one side of the analyzer so the mover could slide the analyzer over to one side of the pallet, when the mover lifted the analyzer, it put all the analyzer¿s weight on the fsr¿s arm.The fsr heard a pop and felt extreme pain shoot through the left arm from bicep muscle down through the left arm.The fsr went to an urgent care facility where an x-ray found nothing was broken in the arm, however, the fsr went to an orthopedic doctor the next morning where an ultrasound concluded that the tendon for the left bicep muscle had torn away from the muscle and needed surgery to repair.The surgery was successful.
 
Additional Manufacturer Narrative
The complaint investigation for a field service representative (fsr) injury while installing a cell-dyn ruby analyzer, serial number (b)(6), included a review of information provided by the fsr, a search for similar complaints, ticket trending review, labeling review, and device history record review.While assisting movers in installing the ruby analyzer, the analyzer was shifted onto the fsr¿s arm, causing the tendon for the left bicep muscle to tear away from the bicep muscle.A review of the instrument history revealed no contributing factors described in this complaint.A review of historical data was done, and was adequate, with no trends found.Labeling was reviewed and sufficiently addresses safety hazards including the physical hazards of the weight of the analyzer, where hazards may exist.Based on the information provided and abbott diagnostics¿ complaint investigation, the cell-dyn ruby analyzer, serial number (b)(6), met performance specifications and performed as intended, and no systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden N39 E-932
GM   N39 E932
6122582960
MDR Report Key18699191
Report Number2919069-2024-00016
Device Sequence Number12611220
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public00380740017170
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown